Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 22, NWS Wichita, KS

May 31, 2013Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this tornado warning at May 31, 2013, 4:30 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 4:30 PM CDT (21:30 UTC)
Expired
May 31, 2013, 5:00 PM CDT
In force
30 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:40 PM CDTFUNNEL CLOUD1 Sw Cherryvale, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WFUS53 KICT 312130
TORICT
KSC099-125-312200-
/O.NEW.KICT.TO.W.0022.130531T2130Z-130531T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 425 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A   
TORNADO WAS LOCATED NEAR CHERRYVALE...AND MOVING EAST AT 25 MPH. 
THIS REPLACES THE PREVIOUS TORNADO WARNING IN EFFECT FOR THE WARNED 
AREAS. 

  HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION. TRAINED SPOTTERS REPORTED A 
BREIF TOUCHDOWN WAS REPORTED NEAR INDEPENDENCE.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS TRI CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3716 9572 3733 9577 3738 9558 3738 9531
      3722 9528
TIME...MOT...LOC 2130Z 250DEG 24KT 3728 9555

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

BILLINGS
3 follow-up statements
545 
WWUS53 KICT 312141
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT FRI MAY 31 2013

KSC099-125-312200-
/O.CON.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
441 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN LABETTE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...

AT 437 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CHERRYVALE...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD 3 MILES SOUTHWEST OF 
         CHERRYVALE.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
MOUND VALLEY...PARSONS TRI CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3716 9572 3733 9577 3738 9558 3738 9531
      3722 9528
TIME...MOT...LOC 2140Z 225DEG 23KT 3727 9556

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$
605 
WWUS53 KICT 312149
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT FRI MAY 31 2013

KSC099-125-312200-
/O.CON.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
449 PM CDT FRI MAY 31 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN LABETTE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 500 PM CDT...

AT 445 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CHERRYVALE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS. TAKE COVER IN A 
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3720 9559 3735 9563 3738 9558 3738 9531
      3722 9528
TIME...MOT...LOC 2149Z 243DEG 37KT 3731 9545

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
238 
WWUS53 KICT 312156
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT FRI MAY 31 2013

KSC099-125-312207-
/O.EXP.KICT.TO.W.0022.000000T0000Z-130531T2200Z/
MONTGOMERY KS-LABETTE KS-
456 PM CDT FRI MAY 31 2013

...THE TORNADO WARNING FOR NORTHWESTERN LABETTE AND NORTHEASTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3720 9559 3735 9563 3738 9558 3738 9531
      3722 9528
TIME...MOT...LOC 2157Z 243DEG 37KT 3735 9536

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 31, 3:36 PM CDT, 54 minutes earlier.

Area forecast discussion, May 31, 3:36 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 336 PM CDT FRI MAY 31 2013

BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE.
JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN
IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER
SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM
ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF-
BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS.
THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH
RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS
EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE
FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE
LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY.
BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL
CONTINUE FLOOD WATCH. -HOWERTON

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

TONIGHT:
BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE
FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD
INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE
STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY
QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS
REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS...
AND TRAINING STORMS WITH MAKE FLOODING LIKELY.

SAT:
WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD
EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL
MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES
THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL
MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED
CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS...
BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO.

SAT NIGHT-MON:
QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS
INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT
SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE...
MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON
WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE
PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR
PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST
AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY
DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE
CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1244 PM CDT FRI MAY 31 2013

MIXING HAS ALLOWED LOW LEVEL STRATUS TO MIX OUT AT ALL TERMINAL
SITES BY EARLY AFTERNOON. SOUNDINGS ARE SUPPORTING CU AND TCU DEVELOPMENT
BETWEEN 19 AND 21 UTC AT ALL TAF SITES WITH THE EXCEPTION OF
KRSL...WITH SCT-BROKEN CBS WITH BASES 4-6K EXPECTED TO DEVELOP
BETWEEN 22-23 UTC AT KICT...KCNU AND KHUT.  KCNU STANDS THE BEST CHANCE
OF SEEING STRONG TO SEVERE THUNDERSTORM DEVELOPMENT BASED ON SOUNDINGS
AND MODEL GUIDANCE...THUS INTRODUCED TEMPO GROUP OF +TSRA BETWEEN
31/23 AND 01/02 UTC AT KHUT. KICT MAY EXPERIENCE BRIEF PERIOD OF
NON-SEVERE STORMS EARLY THIS EVENING.  THE THREAT OF THUNDERSTORMS
WILL END BY EARLY EVENING AT ALL TAF SITES WITH THE EXCEPTION OF
KCNU...WHICH LIKELY WILL EXPERIENCE THUNDERSTORMS INTO THE LATE
EVENING HOURS. DRIER AIR WILL LEAD TO VFR CONDITIONS BY THE EARLY MORNING
HOURS OF SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  75  53  75 /  20  10   0   0
HUTCHINSON      58  74  52  75 /  10  10   0   0
NEWTON          58  73  51  73 /  10  10   0   0
ELDORADO        59  74  51  74 /  30  10   0   0
WINFIELD-KWLD   61  76  53  76 /  40  10   0   0
RUSSELL         53  73  50  75 /   0  10   0   0
GREAT BEND      54  73  51  76 /   0  10   0   0
SALINA          55  73  50  75 /  10  10  10   0
MCPHERSON       57  73  51  75 /  10  10   0   0
COFFEYVILLE     65  78  54  75 /  70  20  10   0
CHANUTE         63  76  52  73 /  60  10  10   0
IOLA            62  75  52  73 /  50  10  10   0
PARSONS-KPPF    64  77  53  73 /  70  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 31, 11:15 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT FRI MAY 31 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1115 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BOTH GOLF-BALL-SIZED
HAIL AND 60 TO 70 MPH WINDS ARE LIKELY OVER SOUTHEAST KANSAS THIS
AFTERNOON AND TONIGHT. A TORNADO OR TWO MAY ALSO OCCUR...PRIMARILY
OVER EXTREME SOUTHEAST KANSAS. THE EXACT LOCATION OF SEVERE THUNDERSTORM
DEVELOPMENT STILL IS IN QUESTION...HOWEVER AREAS SOUTH AND EAST OF LINE
FROM IOLA TO SEDAN APPEARS TO BE THE MOST LIKELY. BASED ON
FORECAST SOUNDINGS...THUNDERSTORMS WILL INITIATE BETWEEN 2 AND 4
PM.

VERY HEAVY RAINS ARE ALSO LIKELY AND WOULD CAUSE MAJOR RISES ON
AREA RIVERS IN SOUTHEAST KANSAS WHERE A FLOOD WATCH REMAINS IN
EFFECT TIL 7 AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO
HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHEAST KANSAS THIS
AFTERNOON AND TONIGHT.

ANY RAINFALL REPORTS ARE GREATLY APPRECIATED...ESPECIALLY TODAY AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 31, 3:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT FRI MAY 31 2013

KSZ098-099-312045-
CHAUTAUQUA-MONTGOMERY-
317 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PERU...OR NEAR SEDAN...AND MOVING
NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...AND TORRENTIAL
RAINFALL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3713 9625 3739 9576 3738 9573 3720 9560
      3699 9609 3700 9615
TIME...MOT...LOC 2017Z 239DEG 34KT 3710 9609

JAKUB
Local storm report, May 31, 3:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             8 SE GALESBURG          37.39N 95.25W
05/31/2013  E0.75 INCH       NEOSHO             KS   LAW ENFORCEMENT

&&

CWH
Local storm report, May 31, 3:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND GST     4 W DENNIS              37.35N 95.49W
05/31/2013  E75 MPH          LABETTE            KS   TRAINED SPOTTER

            BLEW A CAR OFF OF THE ROAD.

&&

CWH
Special weather statement, May 31, 4:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT FRI MAY 31 2013

KSZ096-312145-
NEOSHO-
414 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ST. PAUL...OR 14 MILES
NORTHEAST OF PARSONS...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3739 9517 3754 9523 3759 9508 3747 9508
      3739 9508 3738 9508
TIME...MOT...LOC 2113Z 249DEG 24KT 3749 9507

BILLINGS
Local storm report, May 31, 4:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          3 W INDEPENDENCE        37.23N 95.77W
05/31/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

&&

CWH
Local storm report, May 31, 4:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     2 W CHERRYVALE          37.27N 95.59W
05/31/2013                   MONTGOMERY         KS   TRAINED SPOTTER

            BRIEF FUNNEL CLOUDS DESCENDING FROM WALL CLOUD

&&

SMF

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:45 PM CDTRiver Flood WarningICTMontgomery107 min
May 30, 9:01 PM CDTRiver Flood WarningICTLabette, Neosho17 hr
May 30, 9:01 PM CDTRiver Flood WarningICTCherokee, Labette71 hr
May 31, 2:27 AM CDTSpecial Weather StatementICTSaline33 min
May 31, 2:51 AM CDTSpecial Weather StatementICTMarion24 min
May 31, 2:47 PM CDTSpecial Weather StatementICTNeosho43 min
May 31, 3:13 PM CDTSevere Thunderstorm WarningICTLabette, Neosho62 min
May 31, 3:17 PM CDTSpecial Weather StatementICTMontgomery28 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson49 min
May 31, 4:07 PM CDTTornado WarningICTMontgomery23 min
May 31, 4:14 PM CDTSpecial Weather StatementICTNeosho31 min
May 31, 4:44 PM CDTSpecial Weather StatementICTAllen31 min
May 31, 4:46 PM CDTSevere Thunderstorm WarningICTLabette, Neosho29 min
May 31, 4:55 PM CDTAreal Flood WarningICTLabette, Montgomery, Neosho6 hr
May 31, 4:58 PM CDTSpecial Weather StatementICTAllen32 min
May 31, 5:04 PM CDTSpecial Weather StatementICTChautauqua41 min
May 31, 5:05 PM CDTSpecial Weather StatementICTNeosho25 min
May 31, 5:09 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson51 min
May 31, 5:17 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley43 min
May 31, 5:20 PM CDTSevere Thunderstorm WarningICTLabette, Neosho25 min
May 31, 5:37 PM CDTFlash Flood WarningICTLabette, Neosho3 hr
May 31, 5:42 PM CDTSpecial Weather StatementICTWilson33 min
May 31, 5:46 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery44 min
May 31, 5:55 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson35 min
May 31, 5:56 PM CDTSpecial Weather StatementICTNeosho34 min
May 31, 6:29 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery46 min
May 31, 6:39 PM CDTTornado WarningICTMontgomery36 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.